MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX HEMOCONCENTRATOR; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

TERUMO CORPORATION, ASHITAKA CAPIOX HEMOCONCENTRATOR; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number CX*HC11L
Medical Device Problem Code Filtration Problem (2941)
Health Effect - Clinical Code No Information (3190)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record and the shipping inspection record from the reported product code/lot number combination was conducted with no findings.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported that after 4.5 hrs the involved capiox hemoconcentrator was stuck, the procedure was reported to be the same as usual.They changed to a new one to continue the bypass surgery.The patient impact and procedure outcome was reported to be unknown.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 update section h3, and to provide the completed investigation results.The actual device was received for evaluation.Visual inspection revealed no obvious anomalies such as a break, in the appearance.The actual sample was rinsed and was built into a circuit with tubes.With a help of a roller pump, bovine blood at ht25% and 37oc was let to flow through the circuit.The bovine blood flowed through the actual sample.However, the blood started to leak out to the blood outlet side and pooled in the filtrate phase.A fiber leak was found.This prevented the ultrafiltration performance from being determined.Ifu states: adequate heparinization of the blood is required in order to prevent it from clotting in the system.The capiox hemoconcentrator is designed to operate at flow rates within the range of 100 to 500 ml/min during ultrafiltration.Do not use blood flow rates outside this range.Less than 100 ml/min blood flow may cause blood coagulation in the device.Do not exceed 50% hematocrit at the blood outlet during ultrafiltration.Do not stop blood flow during extracorporeal circulation as it may cause clotting in the system.A blood flow of least 50 ml/min is recommended even if ultrafiltration is stopped by clamping the filtrate line.Bubbles in the system may cause clotting and blood damage.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.Based on the complaint description, the actual sample was able to be used for 4.5 hours before the occurrence of clogging.It is likely that the actual sample was subjected to some shock force after the use, during transportation back to ashitaka factory and the fiber became cut.From the state of the actual sample, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
CAPIOX HEMOCONCENTRATOR
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key8556567
Report Number9681834-2019-00066
Device Sequence Number2256841
Product Code KDI
UDI-Device Identifier04987350738417
UDI-Public04987350738417
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K973516
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Catalogue NumberCX*HC11L
Device Lot Number180910
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2019
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer04/25/2019
Initial Report FDA Received Date04/26/2019
Supplement Report FDA Received Date05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1